Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 21, 2014, 09:11:42 PM

Login with username, password and session length


Members
  • Total Members: 23515
  • Latest: Sevans
Stats
  • Total Posts: 639718
  • Total Topics: 48559
  • Online Today: 210
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Starting Truvada and Raltegravir  (Read 1062 times)

0 Members and 1 Guest are viewing this topic.

Offline Pricho01

  • Member
  • Posts: 58
Starting Truvada and Raltegravir
« on: March 07, 2013, 07:07:45 PM »
Hi - so I'm starting Truvada ad Raltegravir this week. Truvada once a day and Raltegravir twice a day.

Anyone else on this combo?

What has your experience been with this combo? My specialist mentioned something about thinning of the bones, but I can't remember which one she was talking about...

Any feedback would be gr8. Thanks!

Phil
Dear Optimist, Pessimist, and Realist, While you guys were busy arguing about the glass of water, I drank it! Sincerely, The Opportunist

Offline ad2san

  • Member
  • Posts: 188
Re: Starting Truvada and Raltegravir
« Reply #1 on: March 08, 2013, 03:29:25 AM »
Hi there, you took a good decision starting the Therapy. Truvada + Raltegravir has little to no side effect (depending on the person).

Truvada is suspected to have an impact on Bone density, although it depends once again on the person. The good news is that the Lab that produces Truvada is working on a new formulation on the drug that is more gentle on kidney and bones.

Don't worry too much about those one, and if so, talk about it with your doc.

Cheers
Feb   2009 CD4 358 VL 2000 16%
May  2009 CD4 305 VL 3069  14% <---- Started TVD+ATZ/r
Jul  2009 CD4 512 VL <50   18%
Jul 2010 CD4 418 VL <50 24%                     
Switched to Kivexa (Epzicom) + Norvir + Reyataz (due to sleep problem)
Aug 2010 CD4 606 VL <50 25%
Jul 2011 CD4 494 UD 23%
Switched to Kivexa (Epzicom) + Viramune XR (due to kidney problems)
January 2012 CD4 564 UD 31%
October 2012 CD4 684 UD 29%
January 2013 CD4 594 UD 26%
Switched to Kivexa (Epzicom) + Isentress due to BIG increase GammaGT
Feb 2013 CD4 699 UD 28%
May 2013 CD4 385 UD 28%
July 2013 CD4 CD4 636 UD 25%
Oct 2013 CD4 588 UD 39%
Aug 2014 CD4 639 UD 25%

Offline Miss Philicia

  • Member
  • Posts: 24,109
  • celebrity poster, faker & poser
Re: Starting Truvada and Raltegravir
« Reply #2 on: March 08, 2013, 05:20:00 AM »
If you are concerned about bone issues connected with the viread component of Truvada then supplement with twice daily vitamin D/calcium (I have for 8 years and my Vit D levels are normal in my lab tests). I've been on viread (Tenofovir) since it was FDA approved in late 2001 (or close to a dozen years) and have not had any issues. Consider that this medication is perhaps the most utilized HIV medication in history so context is important when reading of any bone issues.

Also, I've found Raltegravir to be a great medication with nary and side effects, though some (I think ~4%) experience some sleep disturbances: from the Isentress web site: the most common side effects of moderate to severe intensity (that interfered with or kept patients from performing daily activities) were trouble sleeping (4%), headache (4%), nausea (3%), tiredness (2%)

Note: the sleep issue is far less than what is found in a sustiva-based regimen, and certainly not severe CNS issues which can cause depression or, in a small amount of incidences, suicidal ideation.
« Last Edit: March 08, 2013, 05:43:04 AM by Miss Philicia »
"Iíve slept with enough men to know that Iím not gay"

Offline Pricho01

  • Member
  • Posts: 58
Re: Starting Truvada and Raltegravir
« Reply #3 on: March 08, 2013, 03:58:56 PM »
Hi there, you took a good decision starting the Therapy. Truvada + Raltegravir has little to no side effect (depending on the person).

Thanks for the reply! The new formula sounds promising..... I was thinking of getting back into weight bearing exercise as a counter measure and for my general health....
Cheers
Dear Optimist, Pessimist, and Realist, While you guys were busy arguing about the glass of water, I drank it! Sincerely, The Opportunist

Offline Pricho01

  • Member
  • Posts: 58
Re: Starting Truvada and Raltegravir
« Reply #4 on: March 08, 2013, 04:01:07 PM »
If you are concerned about bone issues connected with the viread component of Truvada then supplement with twice daily vitamin D/calcium (I have for 8 years and my Vit D levels are normal in my lab tests). I've been on viread (Tenofovir) since it was FDA approved in late 2001 (or close to a dozen years) and have not had any issues. Consider that this medication is perhaps the most utilized HIV medication in history so context is important when reading of any bone issues.

Taa Miss Phillicia - I never thought about the Vit D supplement..... will give it a go! As always good info.... wish me luck!
Dear Optimist, Pessimist, and Realist, While you guys were busy arguing about the glass of water, I drank it! Sincerely, The Opportunist

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.